Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 48, NWS Blacksburg, VA

August 7, 2020Rockbridge County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 7, 2020, 8:59 PM EDT for Rockbridge County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 8:59 PM EDT (00:59 UTC)
Expired
Aug 8, 2020, 1:01 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

494 
WGUS51 KRNK 080059
FFWRNK
VAC163-080700-
/O.NEW.KRNK.FF.W.0048.200808T0059Z-200808T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
859 PM EDT Fri Aug 7 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northeastern Rockbridge County in west central Virginia...

* Until 300 AM EDT Saturday.

* At 859 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Also, very heavy rain in neighboring Augusta County 
  will travel downstream into Rockbridge County, thus increasing the 
  potential for flash flooding. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Rockbridge Baths, Brownsburg, Fairfield, Cornwall and Vesuvius.

This includes the following streams and drainages...
  Irish Creek, Little Calfpasture River, Hays Creek, Calfpasture 
  River, Falling Run, Big Marys Creek and Cedar Grove Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3778 7928 3794 7952 3805 7942 3791 7918
      3789 7915 3787 7915 3786 7914 3784 7916
      3783 7916 3782 7916 3781 7917 3780 7917
      3779 7920 3779 7921 3780 7922 3782 7924
      3779 7926 3779 7927

FLASH FLOOD...RADAR INDICATED

$$

DS
2 follow-up statements
481 
WGUS71 KRNK 080200
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1000 PM EDT Fri Aug 7 2020

VAC163-080700-
/O.CON.KRNK.FF.W.0048.000000T0000Z-200808T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockbridge VA-
1000 PM EDT Fri Aug 7 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY FOR 
NORTHEASTERN ROCKBRIDGE COUNTY...

At 1000 PM EDT, Doppler radar indicated the heavy rain producing 
showers and storms which prompted the warning have exited the 
region. Lingering scattered light rain showers continue across the 
warning region. Runoff from the earlier heavy rain is still 
collecting in streams and low lying areas, and is still expected to 
prompt flash flooding.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Rockbridge Baths, Brownsburg, Fairfield, Cornwall and Vesuvius.

This includes the following streams and drainages...
  Irish Creek, Little Calfpasture River, Hays Creek, Calfpasture 
  River, Falling Run, Big Marys Creek and Cedar Grove Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3778 7928 3794 7952 3805 7942 3791 7918
      3789 7915 3787 7915 3786 7914 3784 7916
      3783 7916 3782 7916 3781 7917 3780 7917
      3779 7920 3779 7921 3780 7922 3782 7924
      3779 7926 3779 7927

FLASH FLOOD...RADAR INDICATED

$$

DS
080 
WGUS71 KRNK 080501
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
101 AM EDT Sat Aug 8 2020

VAC163-080511-
/O.CAN.KRNK.FF.W.0048.000000T0000Z-200808T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockbridge VA-
101 AM EDT Sat Aug 8 2020

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN ROCKBRIDGE 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3778 7928 3794 7952 3805 7942 3791 7918
      3789 7915 3787 7915 3786 7914 3784 7916
      3783 7916 3782 7916 3781 7917 3780 7917
      3779 7920 3779 7921 3780 7922 3782 7924
      3779 7926 3779 7927

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 7:51 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 7, 7:51 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
751 PM EDT Fri Aug 7 2020

.SYNOPSIS...
High pressure will gradually build across the region this
weekend and into the first part of next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 745 PM EDT Friday...

Hi-res models continue to indicated isolated to scattered
showers and thunderstorms north of Route 460 between Roanoke and
Lynchburg through midnight with only isolated coverage elsewhere
across southwest Virginia, northwest North Carolina and
southeast West Virginia. Have adjusted probability of
precipitation for the rest of the evening based on radar and
these model trends. No changes to forecast temperatures needed
at this time.

Water vapor imagery shows an upper level trough extending from
Ontario into the Ohio Valley. This trough is gradually filling
and weakening with time. Scattered showers and thunderstorms
are expected along the leading edge of the trough this evening
from PA/MD into VA/NC. Severe threat appears marginal with 20-30
kt southwesterly mid-level winds providing weak but sufficient
deep-layer shear for some convective organization. The strongest
cells may produce locally gusty/damaging wind gusts.

The shower/storm threat is expected to wane by midnight with
light winds and clearing skies setting stage for another round
of late night fog/stratus. Similar to Friday morning, the
stratus may linger through mid morning Saturday before
dissipating. With the upper trough becoming less discernible
with time, the overall trend this weekend will be for lessening
storm chances and a greater opportunity for drying. High
pressure is forecast to gradually build over the area this
weekend, the increasing subsidence resulting in warming
temperatures...but still typical of early August.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

The axis of the upper trof will finally push through the Appalachians
and central mid Atlantic region, allowing high pressure at the surface
to start nudging in from the Ohio valley. This will reduce our chances
for showers/thunderstorms considerably with most locations west of the
Blue Ridge looking to remain mainly dry, while locations east of the
Ridge hold on to a chance for scattered showers/storms through the
weekend. But by Monday we start to feel the influence of an upper trof
moving through the Great Lakes region with some short wave energy
approaching from thew west. This will start increasing our chances for
showers/thunderstorms once again as we head into next week.

Temperatures will be on a warming trend into the first part of next
week. Highs on Sunday will generally be in the upper 80s east of the
Ridge with low/mid 80s west. By Monday readings will reach the low/mid
90s east, mid/upper 80s west. Lows will generally be in the 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 200 PM EDT Friday...

High pressure remains draped over the southern U.S. through the
forecast period. Meanwhile, the jet stream will continue to remain
locked up north in Canada while a trough finishes pressing through
the Great Lakes Region Tuesday. Some far reaching forcing combined
with SW flow from the high will help pull in a very warm airmass for
Tuesday and Wednesday with summertime like diurnal convection.
Tuesday looks to be the warmest with parts of the Piedmont and
Foothills peaking in the low 90s.

Guidance points to a mid-level disturbance that sets up shop over
the southern Ohio/Tennessee Valley Thursday into Friday that will
slowly traverse across the region until being picked up by a new
trough next weekend. While influence from this system will be far,
it should be able to work with the warm, saturated airmass that will
be in place by this point to help increase the overall drive in
diurnal showers and thunderstorms each afternoon. In turn, the
increased convection and clouds from this will help drive our
temperatures down slightly for the remainder of the work week.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 745 PM EDT Friday...

Hi-res models continue to indicated isolated to scattered
showers and thunderstorms north of Route 460 between Roanoke and
Lynchburg through midnight with only isolated coverage elsewhere
across southwest Virginia, northwest North Carolina and
southeast West Virginia. The thunderstorms near KROA will be
gone by 02Z/10PM and precipitation will take a couple more
hours to reach KLYH, with the most likely time from 02-04Z/10PM
to midnight.

LIFR/IFR is expected within the river valleys after midnight
tonight due to the formation of status and areas of fog. After
the fog/stratus dissipates Saturday morning, expecting mainly
VFR for Saturday afternoon. There is still a slight chance for a
shower/thundershower Saturday afternoon, but the coverage is
expected to be isolated and will first develop right along the
Blue Ridge.

Above average confidence for wind and ceilings.
Average confidence for timing and location of thunderstorms and
visibility with fog overnight and Saturday morning.

Extended Aviation Discussion...

High pressure builds into the weekend with lesser chances of
storms. Pattern should be more typical of summer into Monday
with scattered afternoon/evening storms. Overall VFR outside
storms and late night valley fog.

Low pressure will bring a better threat of storms and MVFR
conditions Tuesday and Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...MBS
LONG TERM...RR
AVIATION...AMS/PM
Hazardous weather outlook, Aug 7, 2:24 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
224 PM EDT Fri Aug 7 2020

NCZ004>006-020-VAZ043>047-058-059-080900-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
224 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms will be scattered to numerous again today. Some may
become strong with locally heavy rainfall and flooding possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-
080900-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
224 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms will be scattered to numerous again today. Some may
become strong to severe with isolated wind damage and hail the main
threats. Locally heavy rainfall may also cause flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 7, 4:08 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FLASH FLOOD      2 N FLEETWOOD           36.32N 81.52W
08/07/2020                   ASHE               NC   911 CALL CENTER

            MUDSLIDE ON PAUL GOODMAN ROAD. ROAD STILL
            CLOSED AS OF 4PM.

0319 PM     FLASH FLOOD      1 NE FLEETWOOD          36.31N 81.51W
08/07/2020                   ASHE               NC   911 CALL CENTER

            FLOODING CLOSED THE INTERSECTION OF WINDY
            HILL ROAD AND 221S. ROADS STILL CLOSED AS OF
            4PM.

0248 PM     FLASH FLOOD      2 SSE WEST JEFFERSON    36.38N 81.49W
08/07/2020                   ASHE               NC   911 CALL CENTER

            BEAVER CREEK FLOODED BEAVER CREEK SCHOOL
            ROAD. WATER HAS BEGUN TO RECEDE AS OF 4PM.

&&
Special weather statement, Aug 7, 4:14 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
414 PM EDT Fri Aug 7 2020

VAZ012-013-016-072045-
Pulaski-Wythe-Carroll-
414 PM EDT Fri Aug 7 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
PULASKI...SOUTHEASTERN WYTHE AND NORTHWESTERN CARROLL COUNTIES...

At 413 PM EDT, a strong thunderstorm was located over Ivanhoe, or 8
miles southwest of Patterson, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Allisonia...
Patterson...
Byllesby...
Draper...
Grahams Forge...
Ivanhoe...
and Coleman Store.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3672 8096 3684 8106 3704 8078 3686 8058
TIME...MOT...LOC 2013Z 235DEG 26KT 3683 8092

BMG
Special weather statement, Aug 7, 4:58 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
458 PM EDT Fri Aug 7 2020

NCZ019-072130-
Wilkes-
458 PM EDT Fri Aug 7 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WILKES COUNTY...

At 458 PM EDT, a strong thunderstorm was located over Wilkesboro
Reservoir, or near Boomer, moving southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Cricket...
Wilkesboro Reservoir...
Buck...
and Millers Creek.

LAT...LON 3609 8138 3623 8128 3615 8103 3603 8115
      3603 8118 3604 8120 3603 8122 3603 8127
      3601 8129
TIME...MOT...LOC 2058Z 296DEG 8KT 3612 8125

BMG
Special weather statement, Aug 7, 8:07 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
807 PM EDT Fri Aug 7 2020

VAZ024-080045-
Rockbridge-
807 PM EDT Fri Aug 7 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ROCKBRIDGE COUNTY...

At 807 PM EDT, strong thunderstorms were clustered over Brownsburg,
or near Rockbridge Baths, moving southeast at 15 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Goshen...
Rockbridge Baths...
Bells Valley...
Fairfield...
Brownsburg...
Vesuvius...
and Cornwall.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3793 7920 3789 7915 3786 7915 3784 7916
      3782 7916 3780 7917 3779 7919 3779 7921
      3781 7923 3779 7926 3779 7927 3795 7956
      3806 7944
TIME...MOT...LOC 0007Z 303DEG 12KT 3796 7933

BMG
Special weather statement, Aug 7, 8:44 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
844 PM EDT Fri Aug 7 2020

VAZ024-035-080130-
Amherst-Rockbridge-
844 PM EDT Fri Aug 7 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ROCKBRIDGE AND NORTH CENTRAL AMHERST COUNTIES...

At 844 PM EDT, strong thunderstorms were clustered over Vesuvius, or
10 miles east of Rockbridge Baths, moving southeast at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rockbridge Baths...
Cornwall...
Alto...
Fairfield...
Oronoco...
Brownsburg...
and Vesuvius.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3802 7937 3792 7919 3789 7915 3785 7915
      3782 7916 3781 7917 3781 7914 3780 7913
      3771 7925 3792 7951 3803 7941
TIME...MOT...LOC 0044Z 293DEG 6KT 3788 7922

BMG
Special weather statement, Aug 7, 8:53 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
853 PM EDT Fri Aug 7 2020

VAZ018-023-080130-
Botetourt-Craig-
853 PM EDT Fri Aug 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CRAIG AND WEST
CENTRAL BOTETOURT COUNTIES...

At 853 PM EDT, a strong thunderstorm was located over Oriskany,
moving southeast at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Oriskany...
Eagle Rock...
and Fincastle.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3765 7973 3745 7993 3757 8011 3763 8009
      3763 8008 3764 8007 3766 8003 3765 8002
      3768 7996
TIME...MOT...LOC 0053Z 293DEG 6KT 3759 8000

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:07 PM EDTSpecial Weather StatementRNKRockbridge38 min
Aug 7, 8:24 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Aug 7, 8:44 PM EDTSpecial Weather StatementRNKRockbridge46 min
Aug 7, 8:53 PM EDTSpecial Weather StatementRNKBotetourt37 min
Aug 7, 9:04 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge56 min
Aug 7, 9:15 PM EDTAreal Flood AdvisoryRNKBotetourt2 hr
Aug 7, 9:19 PM EDTSpecial Weather StatementRNKBotetourt41 min
Aug 7, 9:42 PM EDTSpecial Weather StatementRNKAmherst33 min
Aug 7, 9:57 PM EDTSpecial Weather StatementRNKBedford48 min
Aug 7, 10:33 PM EDTSpecial Weather StatementRNKAppomattox, Campbell, City of Lynchburg57 min
Aug 7, 11:23 PM EDTSpecial Weather StatementRNKBedford22 min
Aug 7, 11:34 PM EDTSpecial Weather StatementRNKBuckingham26 min
Aug 7, 11:50 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg40 min
Aug 8, 12:24 AM EDTAreal Flood AdvisoryRNKBedford2 hr
Aug 8, 5:34 PM EDTSpecial Weather StatementRNKHalifax41 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.